Arkansas, 2025

Flood in Arkansas, January 30 to 31, 2025

January 30 to 31, 2025 · NWS LZK · 1 event in 1 county or zone

River flooding on the Spring River at Imboden would occur in late January. The river would quickly enter minor flood stage for a brief period of time with a crest taking place in minor flood stage before the river fell back below flood stage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

River flooding on the Spring River at Imboden would occur in late January. The river would quickly enter minor flood stage for a brief period of time with a crest taking place in minor flood stage before the river fell back below flood stage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jan 30, 5:48 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Jan 30, 5:48 PM CST, 1 hour 18 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
548 PM CST Thu Jan 30 2025

...New AVIATION...

.SHORT TERM...
(This evening through Saturday)
Issued at 233 PM CST Thu Jan 30 2025

A rather significant precipitation event is still underway, and
portions of Arkansas have received widespread 2-4 inch rainfalls,
with a heavier band of 4-6 inch values running from SW Arkansas off
to the northeast.

This is being driven by a surface low driving a warm front northward
across the southeastern section of the state, with a trailing cold
front pushing eastward. To the west a vigorous upper level low and
associated trof was driving eastward.

The cold front will sweep thru the state tonight, bringing an end to
the heavier precipitation. There could be a bit of wrap-around light
precipitation across the northwest.

&&

.LONG TERM...
(Saturday Night through next Thursday)
Issued at 233 PM CST Thu Jan 30 2025

Zonal flow will be over much of the country to begin the long term
period. This continues until Wednesday when an upper low enters the
Pacific Northwest and southwest flow returns to the Rockies and
Plains. The upper low will move along the Canadian border to the
Great Lakes Thursday.

Quiet,dry weather will begin the extended forecast with high
pressure in control. A cold front enters north Arkansas Tuesday but
moves back into Missouri Wednesday. Rain chances will return
Wednesday with a good moisture return from the Gulf. I kept the
slight chance of thunderstorms in for Wednesday night and Thursday
morning in the southern half. Temperatures will be well above normal
through the period.

&&

.AVIATION...
(00Z TAFS)
Issued at 538 PM CST Thu Jan 30 2025

IFR/LIFR conds are expected this evening however conds should
improve overnight with VIS and CIGs increasing Cntrl/S. SHRA/TSRA
activity will exit the state from W to E this evening. Low CIGs
will linger over Nrn sites on Fri, however skies should clear out
over Srn half of AR. Winds will become gusty during the afternoon
on Fri, gusting from the W/NW between 15-25 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     46  62  40  56 /  40   0   0   0
Camden AR         45  65  38  64 /  40   0   0   0
Harrison AR       43  54  37  59 /  10   0   0   0
Hot Springs AR    44  62  38  61 /  10   0   0   0
Little Rock   AR  48  64  40  61 /  30   0   0   0
Monticello AR     51  66  42  63 /  90   0   0   0
Mount Ida AR      42  62  36  64 /  10   0   0   0
Mountain Home AR  43  56  38  57 /  10   0   0   0
Newport AR        48  63  42  56 /  70   0   0   0
Pine Bluff AR     49  65  41  61 /  60   0   0   0
Russellville AR   43  59  36  61 /  10   0   0   0
Searcy AR         47  64  39  58 /  50   0   0   0
Stuttgart AR      50  63  42  59 /  80   0   0   0

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 6 PM CST this evening for ARZ004>008-014>017-
024-025-031>033-039-042>044-052>054-103-112-113-121>123-130-137-
138-140-141-203-212-213-221>223-230-237-238-240-241-313-340-341.

&&

SHORT TERM...53
LONG TERM....51
AVIATION...70
Hazardous weather outlook, Jan 30, 2:09 AM CST, 16 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
209 AM CST Thu Jan 30 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-311100-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
209 AM CST Thu Jan 30 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms are expected through this afternoon for
most areas. Some areas of heavy rainfall could be seen...with
rainfall amounts of 2 to 4 inches forecast from west central into
portions of central and into northeast Arkansas. Locally higher
amounts over 4 inches could be seen within this area. This heavy
rainfall could result in an increased threat for river and flash
flooding. Rainfall amounts will decrease to the southeast...with
the threat for flash flooding more isolated.

A few strong to possibly severe thunderstorms may be seen through
this afternoon. The best chances for seeing any strong to severe
weather will be across far southern sections of the state. By
this evening and overnight...the threat for seeing heavy rainfall
and strong to severe weather will become low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

No hazardous weather is expected at this time.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Jan 30, 1:34 PM CST, 5 hours 32 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
134 PM CST Thu Jan 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     Flash Flood      Damascus                35.37N 92.41W
01/30/2025                   Van Buren          AR   CO-OP Observer

            Observer reported 4.3 inches of rainfall and
            water over local roads and low water
            bridges.

&&
Local storm report, Jan 30, 3:27 PM CST, 3 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
327 PM CST Thu Jan 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0250 PM     Flash Flood      2 SE Meyers             34.44N 93.33W
01/30/2025                   Garland            AR   Broadcast Media

            Flood waters flowing across Caddo Gap Road.
            Message received via social media.

&&

JCG
Local storm report, Jan 30, 3:38 PM CST, 3 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
338 PM CST Thu Jan 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0228 PM     Flash Flood      4 ENE Calamine          36.02N 91.34W
01/30/2025                   Lawrence           AR   Dept of Highways

            Intersections of highways 115 and 117 closed
            due to high water.

&&

JCG
Local storm report, Jan 30, 3:49 PM CST, 3 hours 17 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
349 PM CST Thu Jan 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0208 PM     Flash Flood      Lake Cherokee           36.31N 91.53W
01/30/2025                   Sharp              AR   Dept of Highways

            Highway 175 just north of Lake Cherokee is
            closed in both directions due to high water.

&&

JCG
Local storm report, Jan 30, 3:53 PM CST, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
353 PM CST Thu Jan 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 PM     Flash Flood      3 SSW Swifton           35.78N 91.14W
01/30/2025                   Jackson            AR   Dept of Highways

            Highway 224 closed in both directions due to
            high water.

&&

JCG
Local storm report, Jan 30, 4:18 PM CST, 2 hours 48 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
418 PM CST Thu Jan 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0739 AM     Flash Flood      1 W Anderson            34.92N 94.15W
01/30/2025                   Scott              AR   Public

            Highway 80 closed in both directions due to
            high water.

&&

JCG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Randolph

When
January 30, 7:06 PM CST to January 31, 11:57 AM CST
Where
Randolph County, 5.69 mi W of Noland to 5.72 mi W of Noland
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.206, -91.172

River flooding on the Spring River at Imboden would take place in late January for a brief time. The river would return to below flood stage before the end of the month of January. A crest would take place on 1/31/2025 at 0130 LST of 19.66 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, January 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1246633.